Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 101, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 28, 2020, 9:51 PM CDT for Wayne County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2020, 9:51 PM CDT (02:51 UTC)
- Expired
- Apr 28, 2020, 10:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Wayne County, MO
The radar
The Paducah radar (KPAH), 150 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 7:35 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.9 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 457 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 5:17 PM CDT, 4 hours 34 minutes earlier.
Area forecast discussion, Apr 28, 5:17 PM CDT, 4 hours 34 minutes before
Area Forecast Discussion National Weather Service Paducah KY 517 PM CDT Tue Apr 28 2020 .UPDATE... Issued at 515 PM CDT Tue Apr 28 2020 Updated for 00Z TAF Issuance. && .SHORT TERM...(Tonight through Thursday) Issued at 255 PM CDT Tue Apr 28 2020 Our main challenge in the near term will be with the potential for severe thunderstorms later this evening and overnight. There is also some concern for localized flash flooding. CAMs remain in fairly good agreement with the development of a squall line or broken line of storms off to our west/northwest late this afternoon and early evening. This line looks like it will enter our western counties around 9-10 PM and progress eastward across the rest of the region into the overnight hours. Instability will be greatest this evening over southeast Missouri and southwest Illinois, and will quickly wane by around midnight. Most models depict essentially no sfc CAPE left after midnight so the severe threat for the eastern half of the region looks quite low. Damaging winds look to be the greatest threat with the line, but some large hail will also be possible given the decent mid level lapse rates. Can't completely rule out a brief tornado, but that potential looks rather low. There is also a risk for some localized flash flooding to develop, especially in areas that see training of convection. Most areas will likely receive 1-1.75" for the event, but given the setup the potential for a few 2"+ amounts is possible. Precipitation will gradually end from west to east overnight into the morning hours on Wednesday. However, with the upper level low parked to our north, wrap around showers and isolated thunderstorms will spread back into the region by the afternoon tomorrow. Given the cold air aloft, and mid level lapse rates of 7.5-8C, some small hail will be possible with a few of the stronger cells. Pesky shower activity looks to continue into Wednesday night and Thursday, mainly in our northeastern counties. Clouds may linger much of the day on Thursday in our east. Temperatures will be cooler the next couple of days, with highs generally in the 60s and lows falling from the 50s tonight into the 40s on Wednesday night. Breezy conditions will continue with wind gusts of 20 to 30 mph on Wednesday and up around 20 mph on Thursday. .LONG TERM...(Thursday night through Tuesday) Issued at 255 PM CDT Tue Apr 28 2020 Thursday night, we'll see our trof of cool/wet weather moving east, effectively ending our pops and setting us up for the coming thermal recovery. Driven by record breaking heat across the Southwest U.S., we'll see this air spill across the Plains and toward/into our neck of the woods heading into the weekend. Friday is the transition day with temps moving closer to seasonal norms, then Saturday and Sunday we start to see the warmer airmass (albeit modified), with 80s making an appearance. It's dry to start the weekend, then the transitory flow pattern setup leads to increasing activity by Sunday, as pops return to the forecast. Dew points and columnar moisture on the rise, we could see potential for locally heavy rains setting up Sunday. While deterministic models suggest a quick system passage with diminishing pops/ending pcpn Monday, the blend/ensemble approach lingers some pops. We'll split the diff with our collab neighbors, which makes for a lingering (smaller) chance pop Monday- Monday night and then another wave of energy/return chance pop Tuesday. && .AVIATION... Issued at 515 PM CDT Tue Apr 28 2020 Restrictions will be fast incoming tonight as a line of thunderstorms approaches from the west. The 00Z TAF set was fine tuned for latest CAM/model approach of this line calibrated with real time, which made for minor 1-2 hour adjustments mostly. Anticipated a few hours possibility of IFR cigs/vsbys with the actual line during the 05Z (West) thru 09Z (East) arrival. Wind shift fropa/lingering restricted cigs/vsbys will ensue for 3-6 hours afterward, with relative mid to late morning improvements short-lived. Another deterioriation of cigs/vsbys in heavier/more shower activity during the pm planning phase hours is expected. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. &&
Hazardous weather outlook, Apr 28, 3:23 PM CDT, 6 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 323 PM CDT Tue Apr 28 2020 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-292030- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 323 PM CDT Tue Apr 28 2020 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight There is a chance for thunderstorms this evening and overnight. Severe thunderstorms are possible with damaging winds and large hail. Torrential rainfall may also lead to some localized flash flooding risk with any training of convection. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a threat for isolated thunderstorms on Wednesday, primarily during the afternoon hours. The main hazards would be heavy rainfall, lightning, and small hail. Non-thunderstorms wind gusts up around 30 mph are possible on Wednesday afternoon, especially across the western half of the region. Thunderstorms return to the forecast late this weekend into early next week. Lightning and locally heavy rain will be the primary storm hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required late this evening and overnight, especially over southeast Missouri and southwest Illinois.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 11:34 PM CDT | Special Weather Statement | PAH | Ballard | 56 min |
| Apr 29, 3:21 PM CDT | Special Weather Statement | PAH | Webster | 24 min |
| Apr 29, 3:41 PM CDT | Special Weather Statement | PAH | Hickman | 34 min |
| Apr 29, 3:44 PM CDT | Special Weather Statement | PAH | Trigg | 31 min |
| Apr 28, 9:55 PM CDT | Special Weather Statement | PAH | Jefferson, Perry | 50 min |
| Apr 28, 10:19 PM CDT | Special Weather Statement | PAH | Wayne | 41 min |
| Apr 28, 11:41 PM CDT | Special Weather Statement | PAH | Franklin, Williamson | 49 min |
| Apr 28, 9:25 PM CDT | Severe Thunderstorm Warning | PAH | Carter, Ripley | 50 min |
| Apr 28, 10:11 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Carter, Ripley | 34 min |
| Apr 28, 10:25 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Wayne | 32 min |
| Apr 28, 10:41 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Butler, Stoddard | 22 min |
| Apr 28, 10:56 PM CDT | Special Weather Statement | PAH | Cape Girardeau, Scott | 34 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.